Home » Frequently asked Questions on Health » Do I have heel and back pain due to high ASO titre?

Do I have heel and back pain due to high ASO titre?

Q: I am a 24 years old man having high ASO titre - 400 IU/ml due to, which I have pain in both my heels and my back. Please advise.

A:Reading through your problem I can tell you that you are a victim of one of the biggest and the most widespread misunderstanding among doctors related to ASO titre test. This test is done in children below 12-15 years of age to detect sore throat caused by a bug called streptococcus. In a very small number of such children, rarely, it can cause permanent damage of the heart valves causing serious heart problem in children and young adults.

Therefore, I am not sure why this test - ASO titre - is being done by the doctor in your case. Firstly, you are not a child, and your age is not below 15 years. Secondly, you have not heart disease. Lastly, ASO titre can never cause heel or back pain.

Therefore, you should contact a rheumatologist (physicians with specialised training in the evaluation, diagnosis and treatment of joint diseases) for proper advice and treatment of your condition.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------